Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 7, 2003, 8:46 PM EDT for Colquitt County, Thomas County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 8:46 PM EDT (00:46 UTC)
- Expired
- Apr 7, 2003, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Colquitt County, GA, Thomas County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS52 KTAE 080046 SVRTLH GAC071-275-080130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 846 PM EDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLQUITT COUNTY IN GEORGIA NORTHERN THOMAS COUNTY IN GEORGIA * UNTIL 930 PM EDT * AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR MEIGS...OR ABOUT 6 MILES SOUTHEAST OF PELHAM...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER HILL BY 915 PM EDT... COOLIDGE BY 920 PM EDT... MOULTRIE MUNI AIRPORT BY 925 PM EDT... RICHWOOD...AUTREYVILLE BY 930 PM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3118 8368 3099 8375 3103 8409 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:30 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 3:30 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT MON APR 7 2003 --FORECAST-- SHORT RANGE MODELS IN DECENT AGREEMENT ON PHASING THE UPPER SHORTWAVE TROUGH OVER THE ROCKIES WITH THE CLOSED LOW OVER THE MIDWEST AND DROPPING THE RESULTANT TROUGH SE INTO THE SERN USA. GFS IS FASTER WITH ASSOCIATED COLD FRONT AND PUSHES IT COMPLETELY THROUGH THE CWFA BY 12Z WED...BUT IT IS ALSO MOST PRONOUNCED WITH POST-FRONTAL PRECIPITATION. WILL GENERALLY FOLLOW THE GFS. NO SHORT TERM HIGHLIGHTS FOR FIRE WEATHER AND COASTAL WATERS FORECASTS. EXTENDED (THURSDAY THROUGH MONDAY)...DEEP UPPER LOW TO SWING ACROSS THE CWFA THURSDAY. WITH THE COLD FRONT WELL SE OF THE CWFA AND LOW LEVEL MOISTURE DEPLETED, EXPECT SHOWERS, ESPECIALLY OVER NRN ZONES, AS THE UPPER COLD CORE MOVES ACROSS. A DEEP UPPER RIDGE IS THEN EXPECTED TO TRANSLATE INTO THE ERN USA DURING THE REST OF THE EXTENDED. NO SENSIBLE WX IS EXPECTED DURING THIS TIME. PRELIMINARY NUMBERS... TLH 065/080 062/070 5753 PFN 068/075 063/068 5753 DHN 066/076 058/064 7753 ABY 065/077 061/066 7753 VLD 066/082 063/073 5753 CTY 067/082 065/073 3753 .TLH... AL...NONE. GA...NONE. FL...NONE. TJT PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 1006 AM EDT MON APR 7 2003 LATEST RADAR AND SATELLITE DATA SHOW NUMEROUS SHOWERS AND THUNDERSTORMS JUST NORTHWEST OF OUR COUNTY WARNING AREA. A FEW OF THESE SHOWERS AND STORMS ARE CLIPPING OUR SOUTHEAST ALABAMA COUNTIES...AND A FEW SMALL SHOWERS ARE DEVELOPING IN THE WARM...MOIST SOUTHERLY FLOW OVER NORTHWEST FLORIDA AND SOUTHWEST GEORGIA. ASSUMING A SURFACE PARCEL WITH A TEMPERATURE AND DEWPOINT OF 83 AND 69 DEGREES RESPECTIVELY...THE MODIFIED 12 UTC KTLH SOUNDING WOULD HAVE A CAPE OF 2500 J/KG AND A LIFTED INDEX OF -10. THERE IS ALSO SOME DECENT SHEAR FROM THE SURFACE UP TO 500 MB. GIVEN THESE FAVORABLE CONDITIONS...THERE COULD BE ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE COUNTY WARNING AREA LATER THIS AFTERNOON AND INTO TONIGHT. THE BEST CHANCE WILL BE ACROSS OUR ALABAMA...PANHANDLE... AND GEORGIA COUNTIES...WHICH WILL BE CLOSE TO THE DEEP CONVECTION THAT IS CURRENTLY AFFECTING CENTRAL ALABAMA AND GEORGIA. EXPECT OUTFLOW BOUNDARIES FROM THESE STORMS TO SPAWN NEW CONVECTION ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...WHICH WILL EVENTUALLY PROPAGATE TOWARDS THE SOUTHEAST LATER THIS AFTERNOON INTO TONIGHT. CURRENT POPS AND TEMPERATURES LOOK GOOD. THE ONLY CHANGES TO THE ZONES WILL BE TO INCLUDE THE MENTION OF STRONG THUNDERSTORMS. WILL TAKE OUT SCEC IN MARINE FORECAST SINCE THE WINDS ARE STILL FAIRLY LIGHT AND WEAK RIDGING IS OCCURRING ACROSS THE AREA. FOURNIER PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 240 AM EDT MON APR 7 2003 CLOUDY SKIES PREVAIL WITH TEMPS AND DEW POINTS ALIKE HOVERING NEAR 70...PROVIDING A VERY MOIST NIGHT...BUT WINDS ARE STAYING UP A BIT FROM THE S TO SE SO NO PROBLEMS WITH FOG. WE MAY SEE A NUMBER OF SITES WITH 3-5 FOG BUT SHOULD BE NO SERIOUS FOG. LATEST SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY REMAINS NORTH OF THE AREA WITH SURFACE LOW OVER NORTHERN LOUISIANA. MOST OF THE ENERGY WITH THIS SYSTEM STILL EXPECTED TO REMAIN NORTH OF THE AREA BUT SOME STRONG STORMS MAY BE POSSIBLE TODAY AND OVERNIGHT. SPC SHOWS MY CWFA IN GENERAL TSTMS FOR THE NEXT 24 HOURS. LATEST SOUNDINGS SHOW ONLY MDT MOISTURE WITH UNIMPRESSIVE LI...CAPE AND HELICITY. THUS THINK STRONGEST STORMS WILL OCCUR OVER CENTRAL AL AND GA...WELL NORTH OF US. LATEST MODEL RUN KEEPS THE FRONT DRAPED OVER THE NORTHERN ZONES OF THE FA AND FORMS ANOTHER LOW OVER SRN AL TUES MORNING AS A STRONG UPPER TROUGH DIGS OVER THE LOWER MS VLY ON WED. RIGHT NOW THINGS LOOK GOOD FOR A MOSTLY SUNNY WEEKEND AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. THE FORECAST WILL START WITH CHANCE POPS MON ACROSS THE BOARD EXCEPT GOOD CHC DHN...AND INCREASE TO LIKELY ACROSS THE BOARD TUES EXCEPT GOOD CHC CTY. EXPECT SHOWERS AND ISOLATED TSTORMS...SOME VERY STRONG...WITH MAIN CONCERNS HIGH WINDS...LARGE HAIL...AND POSSIBILITY OF TORNADOES. THINGS WILL SETTLE DOWN A BIT AFTER MIDNIGHT...THEN AREAS OF FOG TUES NIGHT/WED MORNING. TEMPS WILL START ABOVE NORMAL THEN COOLER MAX TEMPS AND WARMER MIN TEMPS THROUGH MID WEEK AS CLOUD COVER SMOOTHES OUT THE DIURNAL TEMPERATURE CURVE. MARINE: NO HIGHLIGHTS IN THE SHORT TERM. FIRE WEATHER: NO CONCERNS. PRELIM NUMBERS: TLH 82 64 78 59 3562 PFN 80 65 78 58 3563 DHN 80 64 74 55 5773 ABY 81 64 76 56 4673 VLD 83 64 79 59 4673 CTY 84 65 80 61 3453 AFD
Hazardous weather outlook, Apr 7, 5:50 AM EDT, 14 hours 56 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-080945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT MON APR 7 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG AGAIN THIS MORNING WILL DISSIPATE SHORTLY AFTER SUNRISE. A COLD FRONT STALLED JUST NORTH OF THE AREA... TOGETHER WITH THE GULF SEA BREEZE WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG...WITH LIGHTNING...BRIEF GUSTY WINDS AND HEAVY DOWNPOURS...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE STALLED FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA. THE GULF SEA BREEZE WILL BE THE PRIMARY FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONGER COLD FRONT THIS AFTERNOON...WHICH WILL MOVE THROUGH THE AREA LATE TUESDAY. THIS FRONT WILL STALL SOUTH OF THE AREA ON WEDNESDAY AS LOW PRESSURE MOVES FROM THE NORTHERN GULF INTO NORTH FLORIDA. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS...WITH HAIL AND STRONG WINDS. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... SOUTHEAST TO SOUTH WINDS OVER THE COASTAL WATERS WILL CREATE A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF NORTH FLORIDA TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
In the hours before
Special weather statement, Apr 7, 5:50 PM EDT, 2 hours 56 minutes before
ALZ065-066-068-069-FLZ009-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 PM EDT MON APR 7 2003 ...AN AREA OF STRONG THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST ALABAMA... STRONG THUNDERSTORMS WITH WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE OVER SOUTHEAST ALABAMA...ESPECIALLY OVER GENEVA...COFFEE...DALE... AND HOUSTON COUNTIES OVER THE NEXT 1 TO 2 HOURS. ALSO HOLMES COUNTY IN THE FLORIDA PANHANDLE MAY SEE SOME STRONG WINDS. THE STORMS WILL CONTINUE TO MOVE TO THE EAST AT 35 MPH. ALSO SOME HAIL MAY BE SEEN WITH THESE STORMS. 7-TREXLER
Special weather statement, Apr 7, 6:20 PM EDT, 2 hours 26 minutes before
ALZ065>069-072245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 PM EDT MON APR 7 2003 ...AN AREA OF STRONG THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST ALABAMA... STRONG THUNDERSTORMS WITH WIND GUSTS OF 25 TO 35 MPH...AND ISOLATED GUSTS TO NEAR 45 MPH ARE POSSIBLE OVER SOUTHEAST ALABAMA...ESPECIALLY DALE...EASTERN GENEVA...HENRY AND HOUSTON COUNTIES OVER THE NEXT 1 TO 2 HOURS. THE STORMS WILL CONTINUE TO MOVE TO THE EAST AT 35 MPH. ALSO SOME HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCALIZED PONDING OF WATER ON ROADWAYS WILL OCCUR AND MOTORISTS SHOULD USE EXTRA CAUTION. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:25 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Mitchell | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.